Alert archive / Oregon / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jul 10, 2007, 8:28 PM PDT for Klamath County, Oregon. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2007, 8:28 PM PDT (03:28 UTC)
- Expired
- Jul 10, 2007, 9:15 PM PDT
- In force
- 47 min
- Issued by
- NWS Medford, OR
- Area
- Counties, with a storm outline in the text
County Klamath County, OR
The radar
The Medford radar (KMAX), 142 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 3.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 3385 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KMFR 110328
SVRMFR
ORC035-110415-
/O.NEW.KMFR.SV.W.0009.070711T0328Z-070711T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
828 PM PDT TUE JUL 10 2007
THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL KLAMATH COUNTY IN SOUTH CENTRAL OREGON...
* UNTIL 915 PM PDT
* AT 824 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF CHEMULT...OR ABOUT 22 MILES
NORTHEAST OF CRATER LAKE...AND MOVING NORTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN KLAMATH COUNTY AT 840 PM PDT
RURAL NORTHWESTERN KLAMATH COUNTY AT 900 PM PDT
LAT...LON 4302 12185 4315 12200 4321 12202 4324 12198
4330 12200 4340 12181 4329 12173 4322 12171
4311 12164 4308 12164
$$
BURTIS2 follow-up statements
000
WWUS56 KMFR 110342
SVSMFR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
840 PM PDT TUE JUL 10 2007
ORC035-110415-
/O.CON.KMFR.SV.W.0009.000000T0000Z-070711T0415Z/
KLAMATH OR-
840 PM PDT TUE JUL 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM PDT
FOR NORTH CENTRAL KLAMATH COUNTY...
AT 837 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES WEST OF CHEMULT...OR ABOUT 22 MILES
NORTHEAST OF CRATER LAKE...MOVING NORTHWEST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN KLAMATH COUNTY AT 850 PM PDT
LAT...LON 4302 12185 4315 12200 4321 12202 4324 12198
4330 12200 4340 12181 4329 12173 4322 12171
4311 12164 4308 12164
$$
BURTIS000
WWUS56 KMFR 110409
SVSMFR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
908 PM PDT TUE JUL 10 2007
ORC035-110418-
/O.EXP.KMFR.SV.W.0009.000000T0000Z-070711T0415Z/
KLAMATH OR-
908 PM PDT TUE JUL 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KLAMATH COUNTY
EXPIRES AT 915 PM PDT...
LAT...LON 4302 12185 4315 12200 4321 12202 4324 12198
4330 12200 4340 12181 4329 12173 4322 12171
4311 12164 4308 12164
$$
BURTISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:53 PM PDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jul 10, 2:53 PM PDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
253 PM PDT TUE JUL 10 2007
.SHORT TERM...CURRENT WATER VAPOR IMAGERY SHOWS MOISTURE
ADVECTING IN FROM THE SOUTHEAST UP FROM THE SOUTHEAST WITH PRETTY
GOOD BLOW-UP OCCURRING DOWN TOWARDS THE SIERRAS. SOME CUMULUS HAS
ALSO DEVELOPED IN THE LAST COUPLE OF HOURS OVER SOUTHEAST MODOC LAKE
COUNTY AND OVER THE SISKIYOUS. WOULD EXPECT FURTHER DEVELOPMENT AS THE
AFTERNOON PROGRESSES DUE TO THE INCREASING MID LEVEL MOISTURE.
MODEL STABILITY INDICES ARE MARGINAL THIS AFTERNOON...BUT
INCREASE ENOUGH THIS EVENING AND OVERNIGHT TONIGHT FOR SCATTERED
THUNDERSTORMS. A FEW ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS
AFTERNOON OVER THE SISKIYOUS AND ALONG AND EAST OF THE CASCADES
WITH STORMS BECOMING MORE ACTIVE THIS EVENING AND OVERNIGHT
TONIGHT. LOW AND MID LEVEL MOISTURE WILL BE MORE PLENTIFUL
WEDNESDAY AND WEDNESDAY NIGHT AND AT THE SAME TIME A SHORTWAVE IS
PROJECTED TO MOVE UP FROM THE SOUTH WHICH WILL TRIGGER MORE
SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS LATE TONIGHT AND WEDNESDAY
HAVE THE POTENTIAL TO PRODUCE SOME HAIL. THE FORECAST MODEL
SOUNDINGS WEST AND EAST OF THE CASCADES SUGGEST CAPES OVER 2000
J/KG ALONG WITH LIS CLOSE TO -6 BY 06Z WEDNESDAY. SOUTHERLY FLOW
ALOFT DEVELOPS WEDNESDAY NIGHT THROUGH THURSDAY BUT IT LOOKS LIKE
WELL GET SOMEWHAT OF A MARINE PUSH WHICH WILL TEND TO STABILIZE
THINGS WEST OF THE CASCADES. HOWEVER, THERE IS STILL ENOUGH
INSTABILITY ALONG AND EAST OF THE CASCADES FOR ISOLATED TO
SCATTERED THUNDERSTORM DEVELOPMENT LATE IN THE AFTERNOON AND
NIGHT. THE RIDGE AXIS SHIFTS EAST FRIDAY WITH A SOUTHWEST FLOW
DEVELOPING. MODELS STILL INDICATE SOME SORT OF CONVECTION EAST OF
THE CASCADES AND THOUGHT THIS LOOKED REASONABLE, SO OPTED TO KEEP
IT IN THE FORECAST.
.LONG TERM...THE EURO AND GFS SHOW A SIMILAR PATTERN SATURDAY INTO
EARLY NEXT WEEK. BOTH SHOW 5H HEIGHTS GRADUALLY LOWERING WHICH
WILL END THE THUNDERSTORM THREAT AND COOLER TEMPERATURES. THE EURO
THEN BECOMES MORE AGGRESSIVE IN BRINGING LOWER 5H HEIGHTS NEXT
TUESDAY AND WEDNESDAY WHILE THE GFS SHOWS HIGHER HEIGHTS. BOTH DO
SHOW THE MEAN RIDGE AXIS SHIFTING EAST INTO THE INTER-MOUNTAIN
WEST.
&&
.AVIATION...VFR CONDITIONS THIS EVENING ALONG THE COAST, THEN IFR
CONDITIONS OVERNIGHT TONIGHT. VFR CONDITIONS INLAND AREAS THIS
AFTERNOON WITH BUILDING CBS. ISOLATED TO SCATTERED THUNDERSTORMS
LATE THIS AFTERNOON WITH SCATTERED THUNDERSTORMS EXPECTED TONIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 5 AM PDT WEDNESDAY FOR ORZ620-ORZ621-
ORZ622-ORZ623-ORZ624.
CA...RED FLAG WARNING UNTIL 5 AM PDT WEDNESDAY FOR CAZ280-CAZ281-
CAZ282-CAZ284-CAZ285.
PACIFIC COASTAL WATERS...NONE
PETRUCELLIHazardous weather outlook, Jul 10, 4:27 AM PDT, 16 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 427 AM PDT TUE JUL 10 2007 CAZ080>085-ORZ024-026>031-111130- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 427 AM PDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA...SOUTH CENTRAL OREGON AND SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT. SIGNIFICANT THUNDERSTORM ACTIVITY CONTAINING NUMEROUS LIGHTNING STRIKES IS POSSIBLE. VERY DRY CONDITIONS ALONG WITH NUMEROUS LIGHTNING STRIKES COULD LEAD TO NEW WILDFIRES ACROSS THE REGION. NEAR RECORD HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON. READINGS WILL BE ABOUT 15 DEGREES ABOVE NORMAL. WEST OF THE CASCADES...READINGS WILL BE ABOUT 105 IN THE ROGUE VALLEY TO ABOVE 110 DEGREES ALONG THE KLAMATH RIVER VALLEY OF SISKIYOU COUNTY. EAST OF THE CASCADES...READINGS WILL BE IN THE MID 90S TO AROUND 100 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ021>023-025-111130- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- 427 AM PDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT EXTREME HEAT THAT HAS BEEN AFFECTING THE GREAT BASIN WILL SPREAD INTO THE PACIFIC NORTHWEST. HIGH TEMPERATURES ARE EXPECTED TO BE 10 TO 15 DEGREES ABOVE NORMAL ON THIS AFTERNOON. THE UMPQUA BASIN WILL EXPERIENCE HIGHS NEAR 100 ON TODAY WHILE THE COQUILLE VALLEY WILL BE IN THE 90S. COOLER CONDITIONS ARE EXPECTED ALONG THE COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:12 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 33 min |
| Jul 10, 8:03 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 42 min |
| Jul 10, 8:43 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 32 min |
| Jul 11, 4:53 AM PDT | Red Flag Warning | MFR | Coos, Curry, Douglas, Harney, Jackson, Josephine and 3 more | 16 hr |
| Jul 11, 3:38 PM PDT | Fire Weather Watch | MFR | Douglas, Harney, Jackson, Klamath, Lake, Lane | 13 hr |
Nearby
Severe Thunderstorm Warnings in Oregon, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.